MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X260MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X260MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34300260S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that patient felt pain on (b)(6) 2019.The pain intensified on (b)(6) 2019 four days later and the patient visited the hospital.X-ray confirmed that the nail was broken.On (b)(6) 2019 revision surgery was performed.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure.Device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.The appearance of the breakage surface of the right web suggests that the nail breakage had its origin in this area (evident by appearance of lines of rest/ waves).Starting from that region with an incipient crack the breakage progressed through the cross section.As a result of which the left web broke in a much quicker way with increased tensile load.Bearing marks signifies interaction of metal parts under high load.General aspects: the gamma3 nail is an implant which inevitably will be subject of a fatigue fracture if the biomechanical stresses on the implant are too high or not considerably reduced during the period of implantation.During this period there is a race between bony consolidation / fracture healing and implant breakage as noted in the labelling of the product.Usually a breakage is contributed by one or more deficits, e.G.Insufficient bone healing, product damage.Generally, the risk of a breakage will increase with the increase of load cycles and load level.Nail breakage in general has been experienced but does not present an unanticipated event.Depending on load application, also, depending on the patient¿s post implant behavior and depending on suitable anatomical reduction, depending on the kind of bone breakage, depending on the course of bone healing and other factors ¿ e.G.Increased post-operative activities ¿ a nail breakage can rather be classified as anticipated; specifically, if one or more contributing issues concurrence with each other.The event details given in the reported event about the activity levels of the patient and requirement of ¿revision surgery¿ gives a hint towards insufficient bone healing, as the nail broke within 3 months.The above investigation is sufficient to suggest that the nail breakage was not linked to a deficiency of the device but was rather patient related.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported that patient felt pain on (b)(6) 2019.The pain intensified on (b)(6) 2019 four days later and the patient visited the hospital.X-ray confirmed that the nail was broken.(b)(6) 2019 revision surgery was performed.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X260MM X 130°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8588487
Report Number0009610622-2019-00240
Device Sequence Number13998186
Product Code HSB
UDI-Device Identifier04546540375438
UDI-Public04546540375438
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2023
Device Catalogue Number34300260S
Device Lot NumberK09DF62
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;